Back to Ask the Diabetes Team Ask the Diabetes Team

From New Orleans, Louisiana, USA:

My 19 year old son was diagnosed with type 1 five years ago. His doctor has him taking insulin morning, lunch and dinner. However, he has not been to his doctor recently and has not tested his levels in some time. He recently told me that he experienced something that, when describing it, almost made me feel it may have been a seizure of some sort. He had awakened and was going into the bathroom to urinate when he said he felt very weird and described his arms twitching and jerking without his control. He said he thought it only lasted 30 seconds or so, and, afterward, he felt "dazed". It has not happened since, but I know his sugar levels are not good because he is urinating so often. Please let me know if you think this episode was something related to his diabetes.


It is impossible to say. Hypoglycaemic seizures usually render the patient unconscious so they are unable to relate tales about twitching, etc. However, occasionally limb numbness or temporary paralysis can occur, and the patient is otherwise okay. Nonetheless, it sounds as though your son's sugars run high most of the time so I think it's less likely that his symptoms were related to hypos. The only way to be sure is to check a sugar if his symptoms return.


Original posting 23 Oct 2000
Posted to Hypoglycemia


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:14
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.